Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 13, 2017, 10:39 PM CDT for Presidio County, Texas. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 10:39 PM CDT (03:39 UTC)
- Expired
- Aug 15, 2017, 1:51 AM CDT
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
167
WGUS44 KMAF 140339
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1039 PM CDT Sun Aug 13 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
.Thunderstorms producing heavy rainfall in the vicinity of Presidio
have resulted in the Rio Grande rising into minor flood stage at the
Presidio International Bridge. The river should fall below flood
stage Monday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued Monday morning.
&&
TXC377-141939-
/O.NEW.KMAF.FL.W.0029.170814T0339Z-170815T0651Z/
/PRST2.1.ER.170814T0228Z.170814T1200Z.170814T1851Z.NO/
1039 PM CDT Sun Aug 13 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until late Monday night, or until the warning is cancelled.
* At 10PM Sunday the stage was 16.4 feet (5.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 16.6 feet (5.1
meters) by tomorrow morning. The river will fall below flood stage
tomorrow early afternoon.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 16.6 feet (5.1 meters) on
Mar 23 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Mon
1AM 7AM 1PM 7PM
Presidio Inter 12.0 15.5 16.4 Sun 10 PM 16.0 16.6 15.8 13.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Mon
1AM 7AM 1PM 7PM
Presidio Inter 3.7 4.7 5.0 Sun 10 PM 4.9 5.1 4.8 4.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
44What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 13, 5:46 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 13, 5:46 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 546 PM CDT Sun Aug 13 2017 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... Area radars and hi-res models show a very active convective situation all terminals for at least the first 6 hrs of the forecast period. MVFR cigs/visbys and variable/gusty winds will be likely in areas of convection. We'll assess convective potential later in the forecast period as new forecast data becomes available and boundaries are established. && .PREV DISCUSSION... /issued 225 PM CDT Sun Aug 13 2017/ DISCUSSION...It's a hot and muggy afternoon across West Texas and Southeast New Mexico. Convection is firing up over the Davis/Guadalupe Mountains as well as the Trans Pecos with the strong heating and ample low level moisture. Have followed the ECMWF due to better depiction of the synoptic pattern. A weak wave along the southern Arizona/New Mexico border will slowly move east across Texas on Monday. This will bring scattered showers/thunderstorms tonight and Monday to the CWA. The main threat will be heavy rain and gusty winds. A strong trof (for August) will move into the Pacific Northwest today and then drop into the Great Basin and Intermountain West on Tuesday. This will shift the ridge to the southeast US with southwest flow over the CWA. Weak impulses traveling along the southwest flow will continue the threat of showers/thunderstorms on Tuesday. Afternoon temps will be near normal with overnight lows above normal due to ample low level moisture. As the trof starts to lift to the northeast on Wednesday the ridge will build westward. Convection should be less across the CWA from the middle of the week into next weekend. Temps look to be a little above normal. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 95 74 93 / 30 20 30 30 Carlsbad 71 94 71 93 / 30 30 30 30 Dryden 75 97 75 95 / 30 20 30 30 Fort Stockton 72 90 71 92 / 30 30 30 40 Guadalupe Pass 66 84 65 84 / 40 30 30 20 Hobbs 69 92 68 89 / 30 30 30 30 Marfa 65 81 63 84 / 40 40 40 40 Midland Intl Airport 74 94 73 93 / 30 30 30 30 Odessa 74 94 73 93 / 30 30 30 30 Wink 72 95 72 94 / 30 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/84/44
Hazardous weather outlook, Aug 13, 2:31 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 231 PM CDT Sun Aug 13 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 231 PM CDT Sun Aug 13 2017 /131 PM MDT Sun Aug 13 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are possible especially west of the Pecos River. Locally heavy rain will be the main threat from these storms, however a few of the stronger storms could produce gusty wind and small hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There will be a chance of thunderstorms Monday and Tuesday. Locally heavy rain will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Aug 13, 5:49 PM CDT, 4 hours 50 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 449 PM MDT SUN AUG 13 2017 NMZ029-033-132330- Northern Lea County NM-Central Lea County NM- 449 PM MDT SUN AUG 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 530 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of McDonald, or 10 miles northwest of Lovington, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lovington. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3314 10358 3320 10343 3292 10318 3292 10357 TIME...MOT...LOC 2249Z 332DEG 11KT 3308 10344 44
Special weather statement, Aug 13, 6:00 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
600 PM CDT SUN AUG 13 2017
TXZ052-053-063-132345-
Mitchell TX-Glasscock TX-Howard TX-
600 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 645 PM
CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Forsan, or 17 miles southeast of Big Spring, moving
northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Glasscock...southwestern Mitchell and southeastern Howard Counties.
This includes Interstate 20 between mile markers 195 and 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3208 10108 3209 10126 3198 10127 3197 10128
3205 10138 3237 10118 3218 10090
TIME...MOT...LOC 2300Z 217DEG 20KT 3211 10122
44Special weather statement, Aug 13, 6:22 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
622 PM CDT SUN AUG 13 2017
TXZ052-063-070-140000-
Reagan TX-Glasscock TX-Howard TX-
622 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GLASSCOCK...NORTHEASTERN
REAGAN AND SOUTHEASTERN HOWARD COUNTIES UNTIL 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Garden City, moving south at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Garden City, Forsan and Saint Lawrence.
LAT...LON 3209 10126 3164 10127 3164 10165 3211 10143
3211 10118 3209 10118
TIME...MOT...LOC 2322Z 028DEG 28KT 3193 10134
33Special weather statement, Aug 13, 6:24 PM CDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 524 PM MDT SUN AUG 13 2017 NMZ028-140015- Eddy County Plains NM- 524 PM MDT SUN AUG 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL 615 PM MDT... At 524 PM MDT, Doppler radar was tracking a strong thunderstorm near Whites City, or 13 miles southwest of Carlsbad, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carlsbad, Loving, Malaga, Whites City, Carlsbad Caverns National Park, Otis and Cavern City Air Terminal. LAT...LON 3219 10450 3236 10443 3245 10392 3203 10393 TIME...MOT...LOC 2324Z 287DEG 14KT 3226 10439 33
Special weather statement, Aug 13, 7:08 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
708 PM CDT SUN AUG 13 2017
TXZ047-052-140100-
Howard TX-Borden TX-
708 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BORDEN AND
NORTHEASTERN HOWARD COUNTIES UNTIL 800 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm over
Luther, or 14 miles east of Ackerly, moving northeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Luther and Vincent.
LAT...LON 3234 10144 3246 10160 3269 10147 3250 10117
3248 10118
TIME...MOT...LOC 0008Z 221DEG 5KT 3246 10147
33Special weather statement, Aug 13, 7:52 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
752 PM CDT SUN AUG 13 2017
TXZ047-140130-
Borden TX-
752 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BORDEN COUNTY UNTIL 830
PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gail, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mesquite.
LAT...LON 3272 10157 3287 10169 3289 10169 3296 10160
3296 10130 3288 10123
TIME...MOT...LOC 0052Z 234DEG 12KT 3285 10157
33The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:08 PM CDT | Special Weather Statement | MAF | Howard | 52 min |
| Aug 13, 7:52 PM CDT | Special Weather Statement | MAF | Borden | 38 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.